MAUDE Adverse Event Report: COVIDIEN LLC PALINDROME; CATHETER, HEMODIALYSIS, IMPLANTED, COATED

COVIDIEN LLC PALINDROME; CATHETER, HEMODIALYSIS, IMPLANTED, COATED
Model Number 8888145044CP
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
According to the reporter, during the dialysis treatment, the reported product had a broken venous adapter/hub.A crack was also found on the product at the time of the event.The customer was using circuits and the competitor¿s extension lines with the device.The customer was also using the white competitor¿s caps.The patient was not treated under general or local anesthesia.The catheter has been in place for 12 months.There was nothing unusual observed on the device prior to use.There was no excessive force used on the device.Flushing was done prior to use, and the result was unremarkable.Octenisept was the cleaning agent used on the device, and it was also the cleaning agent typically used to clean the catheter in its entirety.Lavanid was the ointment utilized at the exit site whenever necessary.Leukomed patches were the wound dressings utilized.The wound dressing did not include any cleaning agents or antimicrobial properties.The cleaning agent was allowed to dry thoroughly prior to applying ointment and dressing the area.The patient was not responsible for any type of catheter maintenance cleaning, dressing changes, etc.The cleaning agent was never switched over the life of the catheter.The cleaning agent was never mixed.The site never used sepsiderm to clean catheters.There was no protocol change for cleaning agents used recently.The patient themselves was not using any type of cleaning agent or antibiotic on the catheter.The insertion site was treated prior to product placement.The catheter was not repaired.Tego was not utilized.There was no leak.An arterial limb/leg was used as a remedial action.The procedure was continued and was completed after the remedial action was done.There was no blood loss and blood transfusion was not required due to the event.There was no intervention/treatment required as a result of the event.The patient was alive.There was no reported patient injury.
 
Additional Manufacturer Narrative
Additional information: b5, g3.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
According to the reporter, during the dialysis treatment, the reported product had a broken venous adapter.A crack was also found on the product at the time of the event.The customer was using circuits and the competitor¿s extension lines with the device.The customer was also using the white competitor¿s caps.The patient was not treated under general or local anesthesia.The catheter has been in place for 12 months.There was nothing unusual observed on the device prior to use.There was no excessive force used on the device.Flushing was done prior to use, and the result was unremarkable.Octenisept was the cleaning agent used on the device, and it was also the cleaning agent typically used to clean the catheter in its entirety.Lavanid was the ointment utilized at the exit site whenever necessary.Leukomed patches were the wound dressings utilized.The wound dressing did not include any cleaning agents or antimicrobial properties.The cleaning agent was allowed to dry thoroughly prior to applying ointment and dressing the area.The patient was not responsible for any type of catheter maintenance cleaning, dressing changes, etc.The cleaning agent was never switched over the life of the catheter.The cleaning agent was never mixed.The site never used sepsiderm to clean catheters.There was no protocol change for cleaning agents used recently.The patient themselves was not using any type of cleaning agent or antibiotic on the catheter.The insertion site was treated prior to product placement.The catheter was not repaired.Tego was not utilized.There was no leak.An arterial limb/leg was used as a remedial action.The procedure was continued and was completed after the remedial action was done.There was no blood loss and blood transfusion was not required due to the event.There was no intervention/treatment required as a result of the event.The patient was alive.There was no reported patient injury.
 
Additional Manufacturer Narrative
Additional information: d9, g1, g3, h3, h6 h3 evaluation summary: medtronic conducted an investigation based upon all information received.The device was available for evaluation.Visual inspection noted one catheter, with a cracked on the threads of its venous luer adapter.This was a known issue and a corrective action has been opened in order to conduct a more thorough investigation of this issue.It was reported that the device was cracked.The reported issue was confirmed.The most likely cause could not be established from the information available.Internal process improvements have been initiated to mitigate this issue.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
PALINDROME
Common Device Name
CATHETER, HEMODIALYSIS, IMPLANTED, COATED
Manufacturer (Section D)
COVIDIEN LLC
15 hampshire st
mansfield MA 02048
Manufacturer (Section G)
COVIDIEN LLC
15 hampshire st
mansfield MA 02048
Manufacturer Contact
mike bocchino
8200 coral sea st ne
mounds view, MN 55112-4391
8006464633
MDR Report Key22096422
Report Number1282497-2025-00356
Device Sequence Number17876452
Product Code NYU
UDI-Device Identifier10884521158085
UDI-Public(01)10884521158085(17)260421(10)2308000142
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K123196
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/18/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/21/2026
Device Model Number8888145044CP
Device Catalogue Number8888145044CP
Device Lot Number2308000142
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/14/2025
Supplement Date Received by Manufacturer06/02/2025
09/12/2025
Initial Report FDA Received Date05/28/2025
Supplement Report FDA Received Date06/03/2025
09/18/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/24/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age61 YR
Patient SexMale
Patient Weight85 KG